On compensation in multidimensional response modeling

Research output: Contribution to journalArticleAcademicpeer-review

11 Citations (Scopus)

Abstract

The issue of compensation in multidimensional response modeling is addressed. We show that multidimensional response models are compensatory in their ability parameters if and only if they are monotone. In addition, a minimal set of assumptions is presented under which the MLEs of the ability parameters are also compensatory. In a recent series of articles, beginning with Hooker, Finkelman, and Schwartzman (2009) in this journal, the second type of compensation was presented as a paradoxical result for certain multidimensional response models, leading to occasional unfairness in maximum-likelihood test scoring. First, it is indicated that the compensation is not unique and holds generally for any multiparameter likelihood with monotone score functions. Second, we analyze why, in spite of its generality, the compensation may give the impression of a paradox or unfairness.
Original languageEnglish
Pages (from-to)21-30
JournalPsychometrika
Volume77
Issue number1
DOIs
Publication statusPublished - 2012

Keywords

  • METIS-291432
  • IR-83851

Fingerprint Dive into the research topics of 'On compensation in multidimensional response modeling'. Together they form a unique fingerprint.

Cite this